Hail, Texas
- When
- June 8, 1:14 PM CST
- Where
- Texas County, 3.93 mi W of Tyrone
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.960, -101.140
Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms developed ahead of a cold front on the afternoon of June 8th and rapidly became severe. These thunderstorms gradually developed into disorganized lines of thunderstorms through the late afternoon and evening, while a discrete supercell in the western Oklahoma and Texas Panhandles produced 4 tornadoes. Otherwise, these thunderstorms produced wind gusts up to 80 mph, hail up to 2.25 inches in diameter, and heavy rain that led to localized flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 8, 12:17 PM CST, 57 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 117 PM CDT Sun Jun 8 2025 ...New MESOSCALE UPDATE, AVIATION... .MESOSCALE UPDATE FOR EXPECTED SEVERE WEATHER... Issued at 1243 PM CDT Sun Jun 8 2025 Present analyses has show that current showers and thunderstorms seen on radar are the result of short-wave disturbance present just southwest Hereford, TX. The leading edge of this short-wave is currently utilizing a present deep source of moisture present in the NE, which has allowed these storms to form. What has been interesting is that behind this wave is a pocket of drier and more stable air that could hinder chances in the southwestern Panhandles. Still the another short-wave is still expected to force the present stalled cold front out of the NW and be the main catalyst for the severe weather we have been expecting later this afternoon. Latest from the 18Z sounding has suggest that high CAPE values are play, greater than 4000 J/kg, with CAMs still suggesting effective bulk shear reaching upwards of 50kt as storms move southeast. Meanwhile, 0 to 1 km is still trending on a very low end, which will make it hard for tornadoes to develop off of discrete cells. However, there is good 0 to 3 km along the frontal boundary which may create spin ups along the expected squall line. Still current main threats remain on large and destructive hail up to 5 inches for any discrete cells followed by strong straight line winds upwards of 80 to 100 mph along the expect formation of the line. && .KEY MESSAGES... Issued at 248 PM CDT Fri Jun 6 2025 - Potentially widespread strong to severe thunderstorm activity is favored this afternoon and through the evening, with all hazards in play once again. The primary hazards look to be damaging winds (75+ mph) and giant hail (3.0" - 5.0"). A tornado can't be ruled out (4-9% chance within 25 miles) - Active weather looks to continue into next week with chances for shower and thunderstorms into Friday. However, the severe threat looks more limited compared to the last several days. && .SHORT TERM... (Today through Monday night) Issued at 107 AM CDT Sun Jun 8 2025 Subtle shortwave in the WV imagery helping produce thunderstorms in the western TX Panhandle. KAMA shows robust storm near the state line with additional cells behind an outflow boundary extending to Channing. These storms will make a push for the I-40 corridor including Amarillo, but increasing MUCIN should result in a weakening trend here soon. That said, the latest VWP hodograph from KFDX shows plenty of low level shear and a modest low level jet which is likely why the storms have survived this long. We will have to see how long these storms last this morning and how much they might augment the atmosphere for later today (including any left over outflow boundaries). The latest numerical data continues the idea of a extreme instability day as low and mid level lapse rates steepen in a moist low level environment. Kinematics are also impressive as jet coupling occurs with the merging of a southern stream jet max extending from the Baja region with the northern stream jet associated with a broad trough developing over the upper midwest. These upper level features along with minor disturbances embedded in the flow should provide enough lift for discrete storm development in the afternoon in the OK and TX Panhandles. A cold front currently pushing south through Nebraska will be the catalyst for more expansive storm development and the upscale growth later into the evening as storms are pushed southeast on increasingly northwest flow aloft. Effective shear of 40-50 knots will be sufficient for supercells and CAMS continue to suggest 3000-4000 J/kg MLCAPE which is about double what we see on a typical severe day. Any cell that can remain a discrete supercell will be capable of extreme hail sizes possibly as large a grape fruit or DVDs. As storms congeal and grow upscale, the damaging winds threat will begin to maximize. Some models suggest DCAPE values near 2000 J/kg which would support straight line winds near 80-100 mph. Also, while the near surface winds don't look very impressive for a solid tornado threat, the 0-3 km shear does look sufficient for a tornado threat associated with any QLCS (squall line). Thus, all hazards are in play from this afternoon into this evening, and it is looking like a higher end severe potential compared to typical severe days. Overall coverage of storms should be greater in the eastern Panhandles (off Caprock), with uncertainty in coverage increasing with westward extent (on Caprock). Latest HREF & REFS have been mainly showing onset timing as early as 2 PM, with most of the activity moving out of the Panhandles by 10 PM to midnight. Monday looks much less eventful with only a low chance for storms in the west which should be sub-severe. && .LONG TERM... (Tuesday through Saturday) Issued at 107 AM CDT Sun Jun 8 2025 Ridging will be shifting over the central & northern plains early next week, but a weak southern stream trough should help keep return flow going for the southern plains. Weak to modest upper level flow should help keep the severe threat more limited compared to recent events, but severe weather can't be ruled out with storm chances most days through the end of next week. Ward && .AVIATION... (18Z TAFS) Issued at 1243 PM CDT Sun Jun 8 2025 Current radar has seen thunderstorm developing off a weak short wave boundary that has seen showers and thunderstorms just a little out of the vicinity of KGUY and KAMA. Meanwhile in the NW Panhandles, the stalled cold front that is expected to bring much of the severe weather tonight is starting develop thunderstorms as well. The front is expected to eventually drift down SE across the Panhandles over the course of the afternoon and evening hours and potentially impact terminals with very strong winds, larger hail, and heavy rainfall. There has been uncertainty on how much of an impact each terminal received, with currently KGUY having best chances. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 59 78 59 82 / 60 10 10 20 Beaver OK 56 83 58 87 / 20 0 0 0 Boise City OK 54 79 55 84 / 30 20 10 10 Borger TX 60 81 60 86 / 50 10 10 10 Boys Ranch TX 59 80 59 84 / 50 20 10 20 Canyon TX 58 78 58 82 / 60 20 20 20 Clarendon TX 60 78 60 81 / 80 20 10 20 Dalhart TX 55 77 55 81 / 40 20 10 20 Guymon OK 56 81 57 85 / 30 0 0 0 Hereford TX 59 78 58 82 / 50 30 20 30 Lipscomb TX 58 81 59 85 / 50 0 0 0 Pampa TX 59 78 59 82 / 60 10 10 10 Shamrock TX 60 81 60 83 / 80 10 10 10 Wellington TX 62 81 62 84 / 80 20 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...07 LONG TERM....07 AVIATION...11
Hazardous Weather Outlook National Weather Service Amarillo TX 201 AM CDT Sun Jun 8 2025 OKZ001>003-TXZ001>020-317-081915- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 201 AM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated thunderstorms remain possible tonight for the west and central Texas Panhandle. Chances are also present for these storms to become strong to severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High end severe potential is expected to be present across the Panhandles Sunday with all hazards expected to be in play for the afternoon and evening hours. Giant hail up to grapefruit size and straight line winds over 75 mph could occur. Chances for shower and thunderstorms are expected to continue through next week with potential to see strong to severe thunderstorms each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
1113 AM CDT Sun Jun 8 2025
TXZ004-005-081645-
Ochiltree TX-Lipscomb TX-
1113 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LIPSCOMB AND
CENTRAL OCHILTREE COUNTIES THROUGH 1145 AM CDT...
At 1113 AM CDT, Doppler radar was tracking a strong thunderstorm near
Farnsworth, or 8 miles southwest of Perryton, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Wolf Creek Park and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 10055 3606 10057 3624 10101 3638 10095
3628 10048
TIME...MOT...LOC 1613Z 278DEG 27KT 3630 10090
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
SSSpecial Weather Statement
National Weather Service Amarillo TX
109 PM CDT Sun Jun 8 2025
OKZ001-002-081845-
Cimarron OK-Texas OK-
109 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TEXAS AND
NORTHEASTERN CIMARRON COUNTIES THROUGH 145 PM CDT...
At 109 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Elkhart, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3684 10178 3687 10211 3699 10209 3699 10177
TIME...MOT...LOC 1809Z 273DEG 20KT 3698 10199
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Vanden BoschSpecial Weather Statement
National Weather Service Amarillo TX
118 PM CDT Sun Jun 8 2025
OKZ001-081845-
Cimarron OK-
118 PM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN CIMARRON COUNTY THROUGH
145 PM CDT...
At 118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Mesa Park to 5 miles northwest of
Seneca. Movement was east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Black Mesa Park, Felt, and Wheeless.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3685 10300 3689 10294 3691 10248 3663 10259
3650 10296 3650 10300
TIME...MOT...LOC 1818Z 287DEG 9KT 3683 10293 3670 10316
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Vanden BoschThe Dodge City radar (KDDC), 137 km away, was scanning. The volume nearest the first event began at 19:14 UTC.
3 hail, 1 tornado. Local standard time, as filed.
This tornado remained in open grassland causing no damage. The only damage indicator it crossed was a powerline on E0330 Road which was not damaged. It did result in flattened grass along a portion of its track. The total track length was around 6.6 miles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyThe tornado archive for Oklahoma, 2025Warnings in Oklahoma, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273831, 1276353, 1273832, 1273833.